MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 04/22/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a preloaded monofocal intraocular lens (iol) was explanted from a patient's right eye due to blurry vision.There was no reported patient or user harm associated with this incident.It was indicated that the explanted lens was discarded and is not available for return or investigation.No further information was provided.
 
Additional Manufacturer Narrative
Section a2, a4, a5 and a6: unknown, information was requested but not provided.Section d6a.If implanted, give date: unknown, information not provided.Section d6b.If explanted, give date: unknown, information not provided.Section h3: the device was not returned for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of this review, if there is any further relevant information, a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: the following fields were updated based on the additional information received.Section b5: additional information indicated that the replacement lens was a preloaded monofocal intraocular lens, model dib00 of 13.5 diopter.Additional clinical and refractive information was requested; however, the information was not provided.This includes patient functional status prior to explant, visual acuity outcomes, refractive data (preoperative and postoperative), target refraction, and the presence of any pre-existing conditions that could have affected calculation accuracy.No further information was provided.Section d6a.If implanted, give date: (b)(6) 2025 section d6b.If explanted, give date: (b)(6) 2025 (b)(6) section e2: health professional?: yes section e3: occupation: physician corrected data: in review, it was noted that the date of event (apr 22, 2025) was inadvertently entered in the initial mdr report which is incorrect.The information has been corrected in this supplemental mdr report.The following field was updated accordingly: section b3: date of event: unknown, not provided, but the best estimate date is between (b)(6) 2025 and (b)(6) 2025.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key25355300
Report Number3012236936-2026-000164
Device Sequence Number10612934
Product Code HQL
UDI-Device Identifier05050474636033
UDI-Public(01)05050474636033(17)261107
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/07/2026
Supplement Date Received by Manufacturer06/02/2026
Initial Report FDA Received Date06/01/2026
Supplement Report FDA Received Date06/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale